Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 119, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 16, 2006, 12:20 PM CDT for Howell County, Oregon County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 16, 2006, 12:20 PM CDT (17:20 UTC)
- Expired
- Oct 16, 2006, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 163 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 12:45 PM CDT | FLASH FLOOD | 1 W Lanton, MO | SHERIFF OFFICE REPORTED 8 TO 10 INCHES OF WATER FLOWING ACROSS HIGHWAY 142. AN EARLIER REPORT OF A CAR WASHED OFF A LOW WATER CROSSING NEAR THIS LOCATION AROUND NOON WAS SUBSEQUENTLY REPORTED AS BEING NON FLOOD RELATED. |
| Oct 16, 3:30 PM CDT | FLASH FLOOD | 1 W Moody, MO | LAW ENFORCEMENT REPORTS 8 INCHES OF WATER ON HIGHWAY 142 AT LOW WATER CROSSING |
| Oct 16, 3:30 PM CDT | FLASH FLOOD | 3 E Lanton, MO | LAW ENFORCEMENT REPORTS MYATT CREEK OUT OF ITS BANK. 6 INCHES OF WATER ON HIGHWAY 142 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 161723 FFWSGF MOC091-149-162315- /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 PM CDT MON OCT 16 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWELL COUNTY IN SOUTH CENTRAL MISSOURI. OREGON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 600 PM CDT * AT 1218 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL CARS WASHED OFF HIGHWAY 142 NEAR LANTON...OR NEAR PP HIGHWAY. ALTHOUGH RAINFALL INTENSITY REMAINS LOW WITH RATES OF ONE QUARTER TO ONE HALF INCH PER HOUR...THE ACCUMULATIVE AFFECT OF RAINFALL SINCE LAST NIGHT HAS CAUSED FLOODING TO OCCUR. AN ADDITIONAL ONE HALF TO ONE INCH OF RAINFALL IS LIKELY THROUGH 6 PM...WHICH WILL LIKELY CAUSE ADDITIONAL RISES ALONG HIGHWAY 142 AND NEAR LOW WATER CROSSINGS AND FLOOD PRONE AREAS OF SOUTH CENTRAL MISSOURI. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3650 9213 3649 9112 3684 9115 3682 9210 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:25 AM CDT, 8 hours 55 minutes earlier.
Area forecast discussion, Oct 16, 3:25 AM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT MON OCT 16 2006 .DISCUSSION... AN AREA OF LIGHT TO MODERATE RAIN IS CURRENTLY MAKING ITS WAY INTO SOUTHERN MISSOURI BEING AIDED BY GOOD ISENTROPIC LIFT AT AROUND THE 305K SURFACE...GOOD UPPER LEVEL SUPPORT...AND A 40-50 KT LOW LEVEL JET. UPPER LOW NOW SITUATED OVER NEW MEXICO IS PROGGED TO LIFT OUT...WEAKEN...AND MOVE THROUGH THE AREA BY TUESDAY. AS THE UPPER LOW LIFTS OUT TODAY...RAIN SHIELD WILL TO CONTINUE TO OVERSPREAD THE REGION. LOOKS LIKE MOST OF THE AREA WILL RECEIVE SOME BENEFICIAL RAINS...WITH SOUTH CENTRAL MISSOURI GETTING THE BEST SOAKING. WITH DRY ANTECEDENT CONDITIONS AND RELATIVELY HIGH FLASH FLOOD VALUES....DO NOT SEE MUCH OF A FLOOD THREAT OVER THE AREA AT THIS TIME. CLOUDS TO HANG IN OVER THE AREA TONIGHT WITH PATCHY FOG IN THE WEST AND AND A SLIGHT CHANCE OF LIGHT RAIN OVER THE SOUTH CENTRAL REGIONS. TUESDAY LOOKS TO BE A FAIRLY DECENT DAY AS THE CLOUDS BREAK AND TEMPERATURES REBOUND INTO THE 70S. THE NEXT SYSTEM THEN APPROACHES THE AREA ON WEDNESDAY. BEST CHANCES FOR RAIN LOOK TO BE ACROSS THE NORTHERN CWA AND DID NOT MAKE ANY ADJUSTMENTS TO THE GOING FORECAST AT THIS TIME. FRONTAL PASSAGE ON WEDNESDAY WILL AGAIN COOL US BACK DOWN INTO THE 50S FOR HIGHS FOR THE REMAINDER OF THE PERIOD. GAEDE && .AVIATION... FOR 12Z TAFS...WILL CONTINUE PREDOMINANT RAIN THROUGH MUCH OF THE MORNING WITH CEILINGS/VISIBILITY AVERAGING AROUND LOW END MVFR AND OCCASIONAL DROPS TO IFR. EXPECT MUCH OF THE PRECIP TO END DURING MID/LATE AFTERNOON AROUND JOPLIN...AND LAGGING INTO EARLY EVENING BEFORE ENDING AT SPRINGFIELD. WILL PROBABLY HOLD ON TO MVFR OVERCAST THROUGH THE REST OF THE FORECAST PERIOD WITH LARGE MOISTURE SHIELD OVER THE REGION. GUSTY SURFACE SOUTHEAST WINDS WILL PERSIST THROUGH THE DAY WITH GUSTS IN EXCESS OF 20 KTS AT TIMES. MMT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Oct 16, 5:36 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 536 AM CDT MON OCT 16 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 536 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: AREAS OF MODERATE TO HEAVY RAINFALL MAY CAUSE ISOLATED FLOODING LOW WATER CROSSINGS. AREAS AFFECTED AND TIMING: THE HEAVIEST RAIN WILL OCCUR DURING THE DAY MAINLY SOUTH OF INTERSTATE 44. DISCUSSION: AN UPPER LEVEL SYSTEM APPROACHING FROM THE SOUTHWEST WILL INTERACT WITH MOISTURE MOVING NORTHWARD FROM THE GULF OF MEXICO TO PRODUCE A STEADY RAIN THROUGHOUT THE DAY. A FEW ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE. ISOLATED FLOODING OF LOW WATER CROSSINGS MAY DEVELOP WHERE PROLONGED HEAVY RAINFALL OCCURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:20 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Oct 16, 2:23 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Shannon | 7 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.